On the lower limit of sums of independent random variables

Kai Lai Chung, Paul Erdös

Research output: Chapter in Book/Report/Conference proceedingChapter

Abstract

1. Let Xl, X2,…, Xn… be independent random variables and let Sn = Formula Presented. In the so-called law of the iterated logarithm, completely solved by Feller recently, the upper limit of Sn as n → ∞ is considered and its true order of magnitude is found with probability one. A counterpart to that problem is to consider the lower limit of Sn as n → ∞ and to make a statement about its order of magnitude with probability one.

Original languageEnglish
Title of host publicationSelected Works of Kai Lai Chung
PublisherWorld Scientific Publishing Co.
Pages75-85
Number of pages11
ISBN (Electronic)9789812833860
ISBN (Print)9789812833853
DOIs
Publication statusPublished - Jan 1 2008

    Fingerprint

ASJC Scopus subject areas

  • Mathematics(all)

Cite this

Chung, K. L., & Erdös, P. (2008). On the lower limit of sums of independent random variables. In Selected Works of Kai Lai Chung (pp. 75-85). World Scientific Publishing Co.. https://doi.org/10.1142/9789812833860_0007